MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had a low voltage advisory alarm that was not resolved even after the battery and battery clip were replaced.The patient went to the hospital outpatient and the battery and battery clip had rusted and corroded terminals.The alarms stopped when the mobile power unit (mpu) was used.The system controller, two batteries, and four battery clips were replaced with new ones.The event log files captured several odd low power advisories when the patient was connected to the batteries.There were no other unusual events captured.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d4: primary udi corrected.Manufacturer's investigation conclusion: the reported event of low voltage alarms was able to be confirmed based on the review of the submitted log files; however, a specific cause for the alarms cannot be conclusively determined through this evaluation.A review of the submitted log files revealed intermittent low voltage alarms while the patient was connected to batteries.The 14v battery clip (lot number: 10013642) was returned for analysis.The 14v battery clip was connected to the labs mock loop test equipment.A fully charged test 14v battery was inserted into the battery clip several times without issue.The returned battery clip was run on the lab test equipment without any alarms noted.The clip was able to support the mock loop while connected to both power cables and while the battery and cables were manipulated while connected to the clip.The 14v battery clip supported the labs test equipment without issue.The clip functioned as intended.The device history records were reviewed for the 14v battery clip (lot number: 10013642) and was found to pass all manufacturing and qa specifications before being shipped to the customer.Heartmate iii instructions for use section 7 entitled ¿alarms and troubleshooting¿ and heartmate iii patient handbook section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including low voltage and power cable disconnect alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19763647
Report Number2916596-2024-04429
Device Sequence Number8513117
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715(10)10013642(11)231020
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number10013642
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/08/2024
11/13/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/27/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight58 KG